Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 5, 2000, 10:53 PM MDT for Prairie County, Montana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 10:53 PM MDT (04:53 UTC)
- Expired
- Jul 6, 2000, 12:00 AM MDT
- In force
- 67 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Prairie County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:00 PM MDT | Hail 1.25 | Terry, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
601
WUUS55 KGGW 060453
SVRGGW
MTC079-060600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1053 PM MDT WED JUL 5 2000
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PRAIRIE COUNTY IN NORTHEAST MONTANA
* UNTIL MIDNIGHT MDT
* AT 1052 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER TERRY...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FALLON BY 1110 PM MDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
LAT...LON 4686 10461 4686 10503 4692 10508 4692 10518
4697 10521 4698 10533 4717 10532 4717 10608
4686 10608 4684 10561 4658 10545 4655 10498
4666 10461
.END
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:40 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 5, 8:40 PM MDT, 2 hours 13 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 840 PM MDT WED JUL 5 2000 UNSEASONABLY DEEP UPR TROF ALONG WEST COAST TO PERSIST THROUGH AT LEAST THE NEXT SEVERAL DAYS. S/WS EJECTING OUT OF TROF ACRS MT WILL PROVIDE TRIGGERS FOR CONVECTION. ATTM...ANOTHER ACTIVE CONVECTIVE EVENT IN PROGRESS. NEWEST CLUSTER OF CELLS DEVELOPING OVER PETROLEUM AND WESTERN GARFIELD COUNTY. NEW ETA CONSISTENT IN DEVELOPING A CONVECTIVE COMPLEX OVER CENTRAL MT THIS EVENING...MOVING SLOWLY NE INTO NEMONT AND SASK OVERNIGHT. THIS APPEARS A POSSIBILITY WITH MORE CONVECTION TOWARDS KGTF. WITH LEE CYCLOGENESIS...LOW LEVEL JET ADVECTIVE MOISTURE AND A FAVORABLE SHEAR PROFILE THE ETA MAY VERIFY. THURSDAY LOOKS TO BE ANOTHER VERY ACTIVE THUNDERSTORM DAY. SWLY FLOW INDUCED SFC LOW IN SE MONT ALONG WITH SFC CONVERGENCE...STG ELY FLOW...MOIST LOW LEVEL ATMOSPHERE...AND AN UPR LVL TRIGGER ALL SPELL TROUBLE. ETA INDICATED CAPES APCH 4400 J/KG OVR EXTRM NEMONT AND LIS OF -13 WITH A NICELY SHEARED WIND PROFILE. AVN/ETA INDICATING QUIETER CONDS ON FRIDAY WITH DRIER WITH A MINOR RIDGE ALOFT AND DRIER WESTRLY FLOW IN THE LOW LEVELS. PETRESCU WILL UPDATE AS NECCESARY TO KEEP UP WITH CURRENT TSTM CONDITIONS. EXTENDED...MODELS IN GUD AGREEMENT INTO DAY THREE AND FOUR WITH UPPER TROF OVER PAC COAST KEEPING NEMONT IN MOIST UNSTABLE SW FLOW. SOUTHWEST FLOW CONTINUES WITH CHANGE IN THE PATTERN BY THE END OF THE EXTENDED. WILL KEEP TEMPS ON THE WARM SIDE AND THE CONTINUING CHANCE FOR THUNDERSTORMS. TEMPS MAY BE A TAD COOLER ON MONDAY. KPB GGW TBTTT 059/085 056/085 058/090 058/086 055/085 916761/75366 GDV TBTTT 061/088 058/085 059/089 059/087 057/087 916771/75366
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:05 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 55 min |
| Jul 5, 6:19 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 56 min |
| Jul 5, 6:28 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jul 5, 7:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 64 min |
| Jul 5, 7:25 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 65 min |
| Jul 5, 8:01 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 59 min |
| Jul 5, 8:14 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 61 min |
| Jul 5, 8:28 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 62 min |
| Jul 5, 9:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jul 5, 9:16 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 5, 10:09 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 66 min |
| Jul 5, 10:13 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 62 min |
| Jul 6, 12:35 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 55 min |
| Jul 6, 12:49 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 56 min |
| Jul 6, 1:30 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 60 min |
| Jul 6, 1:49 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 56 min |
| Jul 6, 2:25 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.